Attorneys Available 24/7
Call (888) 314-9945

Blog

FDA Warns of Fatal Heart Reaction With Sovaldi and Harvoni

Author Brian Finehout-Henry

The Food and Drug Administration (FDA) is warning that fatal heart arrhythmias can occur when Sovaldi and Harvoni are used in combination with an antiarrhythmic medication.

About Sovaldi and Harvoni

Gilead Sciences makes both Sovaldi and Harvoni, which are used to treat hepatitis C. The antiarrhythmic drug is amiodarone and is indicated for treating ventricular fibrillation and hemodynamically unstable ventricular tachycardia.

Harvoni is a combination of ledipasvir and sofosbuvir and is indicated for the treatment of group 1 hepatitis C. Sovaldi, active ingredient sofosbuvir, is intended to be used in combination with another antiviral agent for the treatment of group 1 hepatitis C.

Bloomberg reports that both hepatitis C drugs were approved within the last two years and that the cost of treatment for each is over $1000 per day.

FDA Reports 1 Person Has Died and 3 Needed Pacemakers

The FDA is warning that when Harvoni and Sovaldi are taken in combination with amiodarone a potentially fatal slowing of heart rate, called symptomatic bradycardia, can occur, according to PharmaNewsToday.

The Wall Street Journal is reporting that the FDA has received a report of one person dying of cardiac arrest following administration of the hepatitis C drug along with amiodarone. The combination of Solvadi or Harvoni with amiodarone has also lead to several people requiring implantation of a pacemaker to treat the slower heart rate, according to Medline Plus.

Medscape reports that the FDA labels for Sovaldi and Harvoni will be changed to include warnings for symptomatic bradycardia when the drugs are administered with amiodarone.

It Is Recommended to Not Use Sovaldi and Harvoni with Amiodarone

The American Pharmacists Association reports the FDA is recommending that Harvoni or Sovaldi not be prescribed in combination with amiodarone. Most of the adverse events occurred within 24 hours of starting the hepatitis C treatment and that all the reported reactions occurred within 2 weeks, according to Forbes.

FiercePharma is reporting that Gilead is recommending that if the drugs have to be used in combination, then the person should be monitored for the first 48 hours in the hospital and should have a daily outpatient/self monitoring program for at least the first two weeks.

The Mayo Clinic reports that bradycardia is a heart rate lower than 60 beats per minute and can have the following symptoms:

  • Fainting
  • Near fainting
  • Weakness
  • Dizziness
  • Lightheadedness
  • Fatigue
  • Shortness of breath
  • Confusion and/or memory problems
  • Chest pain

Share this article:

Recall Notice for Residential Hydraulic Elevators

Author Cordes Crawford

The U.S. Consumer Product Safety Commission (CPSC) has announced a recall of approximately 240 Coastal Carolina Elevators’ Residential Hydraulic Elevators after determining the elevators pose a significant safety hazard.

Details of the Elevator Recall

According the CPSC, these elevators can function with the door open, allowing for serious injury.

Coastal Carolina Elevators has received three reports of incidents with the elevators, including one injury that resulted in a catastrophic brain injury to a 10-year-old boy from Baltimore, Maryland.

The elevators were sold through contractors and home builders between January 2006 and December 2009 for $16,000 to $25,000.

Description of the Recall Elevators

Product information provided by US CPSC:

  • This recall involves Elmira Hydraulic residential hydraulic elevators.
  • They have a manual accordion-style car gate door with vinyl laminate inserts.
  • These elevators also have a control panel with up and down buttons, light switch, telephone, emergency stop button, and power failure light.
  • “Cambridge Elevating” is printed on the elevator’s push button panel.

Share this article:

Emergency Crews Respond to San Antonio Accident

Author Jarod Cassidy

Emergency crews have successfully extracted a man from a truck that was involved in a serious accident in downtown San Antonio, Texas.

Details of the San Antonio Collision

According to the San Antonio Express-News, the collision occurred near the northbound Interstate 35 exit to U.S. 281 and Interstate 37 around 11 am Thursday.

Crews with the San Antonio Fire Department had to work for several minutes to pull a man out of his vehicle. The man has been transported to an area hospital with back injuries – the injuries were not considered life-threatening.

Early reports indicate two vehicles were involved in the accident. It is unclear if any others were injured.

Texas Accident Statistics

  • The Texas Department of Transportation (TxDOT) recorded 3,377 traffic fatalities in 2013 – one death every 2 hours and 36 minutes.
  • This marked a 1.05-percent decrease from the 3,413 deaths recorded in 2012.
  • Another 232,041 people were injured in auto accidents with 89,270 people sustaining serious injuries.
  • A reportable crash occurred roughly every 71 seconds.

Share this article:

Article Search

Blog Navigation

RSS Feeds